ADVERTISEMENT

Q. What can be the reason for lack of libido after discontinuing Risperdal?

Answered by
Dr. Raveendran Sr
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Apr 28, 2019

Hello doctor,

I am a 33-year-old male with height 180 cm, and weight 85 kg. I always been healthy. I do not have symptoms of depressions. I took Risperdal to treat minor vocal tics, and I have OCD. Now I have been off Risperdal for five months and still no libido, no sex drive. I searched for post-SSRI sexual dysfunction (PSSD). Why do no doctors recognize this? What is the solution now?

I took Risperdal three times for three months each time for the past two and a half years (on and off). I took Risperdal three months before. Symptoms are no libido, no sex drive, and no feelings for sex. I am not taking any other medication (never took any). Why is everyone ignoring PSSD? What is the treatment?

#

Hello,

Welcome to icliniq.com.

The drug you used Risperdal contains Risperidone an atypical antipsychotics and it has an effect on libido, but it will wear off when you stop taking medicine.

So we need to find other reason causing low libido such as,

1. Decreased sensation in your penis.

2. Fear of failure.

3. Low self-esteem (chronic masturbation).

4. Homosexuality.

5. Religious constraints.

6. Long term illness.

7. Negative attitude towards your partner.

8. Hormonal issue.

9. Diabetes and hypertension.

These are other issues causing low libido. If you can share details regarding the above reason, we can work on your cause.

Thank you doctor,

The issue is the medicine did not wear off after I stopped. How long it might take for recovery? Will it stay permanently? The other reasons you mentioned are not applicable for me.

#

Hello,

Welcome back to icliniq.com.

SSRI are selective serotonin reuptake inhibitors drugs. It is a different class of drug. The drug which you used is Risperidone, an atypical antipsychotics (AAP), has a side effect of increasing prolactin lead to sexual problems like erectile dysfunction or sexual dysfunction. It is not a permanent issue. You should be alright in a few weeks. If you still have some issue, then we need to check prolactin level and testosterone level.

Taking Phosphodiesterase 5 (PDE5) and Sildenafil will be helpful if your blood reports are normal. Also, you can try exercise, yoga, and practice five minutes running every day.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My sleep gets disturbed by dreams and breathlessness. What to do?

If there are attacks of anxiety and panic during sleep, I suggest a small dose of Clonazepam 025 mg or Stilnoct 625 mg (Zolpidem) at night ...   Read full

Is it safe to take Risperidone for hallucination for a long time?

.. usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psych...   Read full

What can be the reason for lack of libido after discontinuing Risperdal?

.. you used Risperdal contains Risperidone an atypical antipsychotics and it has an effect on libido, but it will wear off when you stop taking medicine. So we need to find other reason causing low libido such as, 1. Decreased sensation in your ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.